MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICDS-5.0-CT-OTW-ST-1111
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Patient experienced a delay in treatment as they were unable to receive all of their intended medication.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that there was a crack along the line of a turbo-ject double lumen over-the-wire power-injectable picc, causing the administered medication to leak.The crack was noticed after "antibody" was found to be leaking on the patient's arm.The crack was reported to be "at the level of one of the lights".Additional information regarding event details has been requested but is not available at this time.No other adverse effects have been reported for this incident.
 
Event or Problem Description
Additional information was received on 09mar2020.The device was removed from the patient and discarded.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event details have been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation.It was reported that a turbo-ject double lumen over-the-wire power-injectable picc (part number upicds-5.0-ct-otw-st-1111, lot number 9633491) was leaking the administered medication.The picc line was described as having a crack along it and leaked onto the patient's arm.The picc line was removed and disposed of.There was no other information available about the case.A review of the complaint history, device history record (dhr), instructions for use (ifu), and quality control was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.The evidence indicated the device was manufactured to specification.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot (9633491) and the related line component sub-assembly lot revealed no recorded non-conformances.A database search found this to be the only event associated with the reported device lot.There is no evidence that suggests non-conforming products exists either in house or in field.Cook also reviewed product labeling.The device was supplied with ifu t_ctpiccotwtt which includes the following warnings: the safe and effective use of turbo-ject picc line with power injector pressures set above 325psi has not been established do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.To safely use turbo-ject picc lines with a power injector, the technician/health care professional must verify: the catheter lumen has "ct" on the hub to indicate the lumen is power injectable.Prior to use that the maximum pressure limit is set at or below 325psi and that the maximum flow rate is at or below that which is listed on the catheter.Dynamic and static pressure test results are shown in the following table.The following precaution if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Based on the information provided, no product returned, and the results of the investigation, a definitive root cause could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9739102
Report Number1820334-2020-00415
Device Sequence Number10850883
Product Code LJS
UDI-Device Identifier00827002239050
UDI-Public(01)00827002239050(17)210401(10)9633491
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2021
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1111
Device Lot Number9633491
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer03/09/2020
03/23/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/10/2020
03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1